Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 23, 2004, 9:04 AM CST for 7 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 9:04 AM CST (15:04 UTC)
- Expired
- Feb 23, 2004, 1:05 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 231508
FFWJAN
MSC031-035-065-067-073-077-091-231905-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CST MON FEB 23 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 105 PM CST
* AT 904 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST AT 30 MPH ACROSS
SOUTHERN MISSISSIPPI. RADAR RAINFALL ESTIMATES THAT 2 TO 3 INCHES OF
RAIN HAS ALREADY FALLEN OVER THE AREA IN A SHORT TIME WITH ANOTHER
ONE TO TWO INCHES POSSIBLE IN THE NEXT SEVERAL HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 3170 9022 3182 8897 3146 8896 3145 8917
3094 8915 3105 8983 3138 9007 3138 9023
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 3:40 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 23, 3:40 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST MON FEB 23 2004 .DISCUSSION...FIRST ROUND OF WARM ADVECTION ISENTROPIC UPGLIDING SHRA/ELEVATED TSRA WILL CROSS THE CWFA THROUGH EARLY THIS AFTERNOON. MEANWHILE...MID LEVEL CLOSED LOW DEVELOPS OVER AZ TODAY UNDER A STRONG SRN BRANCH UPPER JET AXIS DIVING WELL DOWN INTO MEXICO AND UP INTO SERN STATES. SATELLITE CURRENTLY SENSING SOME SPOTS OF PRECIP WATER VALUES NEAR 1.6 IN CENTRAL GULF SPREADING NWD TOWARD A STATIONARY COASTAL FRONTAL ZONE THAT IS PROGGED TO MOVE VERY LITTLE FOR NEXT SEVERAL DAYS. .SHORT TERM...WIDESPREAD CLOUD COVER WILL HELP MAINTAIN MILD TEMP REGIME AS AT LEAST TWO PRIMARY ROUNDS OF HEAVIER RAINFALL PASS ACROSS THE REGION. MODELS RATHER CONSISTENT IN FOCUSING MOST OF HEAVY RAIN OVER SRN MS WHERE MOST RECENT HEAVY RAINFALL EVENTS HAVE BEEN OBSERVED OVER THE PAST MONTH. BEST K INDEXES...850MB THETA E AIR OF 325-330K...LOW LEVEL MOISTURE CONVERGENCE...AND EVEN 200MB DIVERGENCE ALL SUPPORT BEST RAINFALL OCCURRING OVER SRN MS. AS THE FIRST OF MANY SHORTWAVES MOVE QUICKLY NEWD FROM SRN TX...IN THE FIRST ROUND...QPF AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE ALONG THE HIGHWAY 84 CORRIDOR WITH GENERALLY LESS THAN 1 INCH FARTHER N. PRESENCE OF COASTAL FRONT AND CONTINUED UPGLIDE SHOULD BE ENOUGH FOR SOME PERIODIC SHRA TONIGHT AND TUESDAY BEFORE THE SECOND HEAVY ROUND ARRIVES. IN THAT SECOND ROUND...STILL EXPECTED FOR TUESDAY NIGHT... AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE FOR NEARLY THE SAME LOCATIONS. THESE PROJECTIONS WOULD LEAD TO NEEDING A FLOOD WATCH FOR TUESDAY NIGHT INTO WEDNESDAY ACROSS SRN 1/3 OF CWFA ASSUMING THAT THE INITIAL RAINS MATERIALIZE WHERE EXPECTED. WILL ISSUE A FLOOD POTENTIAL OUTLOOK FOR THAT POSSIBILITY FOR NOW. RAINFALL SHOULD FINALLY BEGIN DIMINISHING WEDNESDAY AS UPPER LOW MOVES EWD ALONG INTERSTATE 10. BY EARLY THURSDAY...WRAP AROUND MOISTURE SHOULD BE DRYING UP OVER ERN MS AS LOW LEVEL PACIFIC AIRMASS MOVES INTO THE REGION. && .LONG TERM...MID LEVEL SHORTWAVE RIDGE AXIS MOVES INTO THE SRN UNITED STATES FRIDAY AND SATURDAY MAKING FOR A DRY AND WARMER FIRST HALF OF THE WEEKEND. NEXT SRN STREAM IMPULSE HEADS IN FOR SUNDAY AND MONDAY. AGAIN HERE...THE UKMET PROBABLY THE MODEL OF CHOICE WITH A SLOWER AND STRONGER CLOSED LOW SYSTEM AT THE END OF THE FORECAST PERIOD. WOULD LEAN TOWARD THIS SOLUTION WHICH HAS BEEN MORE CORRECT IN THE RECENT SPLIT FLOW LONGWAVE PATTERN. && JACKSON 56 48 59 47 / 90 70 70 90 MERIDIAN 54 49 61 49 / 90 70 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. &&
Hazardous weather outlook, Feb 23, 6:43 AM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0643 AM CST MON FEB 23 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241243- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0643 AM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...FLOODING... LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR TODAY . RAINFALL TOTALS THROUGH THIS PERIOD COULD REACH UP FROM ONE TO ONE AND A HALF INCHES ACROSS EAST LOUISIANA AND SOUTH MISSISSIPPI. SUCH PRECIPITATION COULD CAUSE PONDING OF WATER IN LOW LYING AREAS...ESPECIALLY CONSIDERING THE RAINFALL RECEIVED IN THESE AREAS OVER THE PAST MONTH. RETURNING LOW LEVEL SOUTHERLY FLOW HAS BROUGHT ABUNDANT MOISTURE INTO THE REGION EARLY TODAY. THE HEAVIEST RAINFALL WILL BE CONCENTRATED SOUTH OF INTERSTATE TWENTY WHERE AT LEAST ONE TO ONE AND HALF INCHES OF RAINFALL IS EXPECTED. EMBEDDED THUNDERSTORMS IN EAST LOUISIANA AND SOUTH MISSISSIPPI WILL LEAD TO LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY... A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE REGION TUESDAY NIGHT THROUGH WEDNESDAY. ONE STRONG ASSOCIATED WAVE OF SURFACE LOW PRESSURE WILL SLIDE FROM WEST TO EAST NEAR THE GULF COAST DURING THIS TIME PERIOD. THE EXACT PATH OF THIS SURFACE LOW IS EXPECTED TO TAKE REMAINS UNCERTAIN. GIVEN THE ENHANCED INSTABILITY AND WIND SHEAR ANTICIPATED IN THEIR VICINITY...SEVERE THUNDERSTORMS CANNOT BE RULED OUT ACROSS EXTREME SOUTHEASTERN MISSISSIPPI. THE MAIN RISK OF DAMAGING STORMS IN THE FORECAST AREA WILL BE ALONG AND SOUTH OF THE HIGHWAY 98 CORRIDOR FOR TUESDAY NIGHT INTO EARLY WEDNESDAY. ADDITIONALLY...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE FOR TUESDAY NIGHT INTO WEDNESDAY AS THE ASSOCIATED SURFACE LOW PASSES SOUTH OF THE REGION FOR AREAS SOUTH OF INTERSTATE 20. THUNDERSTORMS WILL BE MORE LIKELY SOUTH OF INTERSTATE 20. ...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY... ANOTHER STRONG UPPER TROUGH WILL AFFECT THE REGION FROM THE PLAINS ON SUNDAY WITH AN ASSOCIATED COLD FRONT. IT WILL HAVE ENOUGH TIME TO BRING IN GOOD LOW LEVEL MOISTURE FROM THE GULF. THIS WILL PROVIDE ENOUGH INSTABILITY FOR THE POSSIBILITY OF SEVERE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS....MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY...BUT NOT EXPECTED TO BE NEEDED THURSDAY THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.